Alert archive / Kentucky / Flash Flood Watches in 2016
Flash Flood Watch 9, NWS Paducah, KY
NWS Paducah, KY issued this flash flood watch at Jul 7, 2016, 8:52 AM CDT for 17 counties in Kentucky; 11 counties in Illinois; Bollinger County, Cape Girardeau County, Perry County, Missouri. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2016, 8:52 AM CDT (13:52 UTC)
- Expired
- Jul 7, 2016, 3:12 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Flood severity
- None
All 31 counties
Alexander County, IL, Gallatin County, IL, Hardin County, IL, Jackson County, IL, Johnson County, IL, Massac County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Williamson County, IL, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Christian County, KY, Crittenden County, KY, Graves County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Cape Girardeau County, MO, Perry County, MO
The radar
The Paducah radar (KPAH), 37 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood watch went out at Jul 7, 6:25 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 7, 6:25 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Paducah KY 625 AM CDT THU JUL 7 2016 .UPDATE... Updated aviation section for 12z tafs && .SHORT TERM...(Today through Saturday night) Issued at 256 AM CDT Thu Jul 7 2016 Incredible rainfall rates producing widespread flooding and flash flooding rains across especially western Ky counties around/just east of PAH. Dual Pol and MRMS both show max axis pcpn rates in 2-3" per hour range...with ground truth obs verifying. For example, off duty NWS meteorologist at Calvert City reported 4.6" in 2 hr time span since midnight...which is target/right on with Dual Pol/MRMS rate depictions. Same location yielded 5.5" for the 3 hr total, also on track with depicted radar accumulations. The wave that helped touch this pcpn off is now/will be continuing to move eastward across central Ky and beyond as we head into the early morning hours. Residual lobe of energy overtop the lingering boundary will keep it raining, at times heavily, across our southern Ky counties for a few hours more, before tapering off between sunrise and mid morning. From mid morning to early pm, there may be a relative lull in pcpn, as the wave moves across the Cumberland plateau, and the lobe/boundary extending back into our southern Pennyrile finally pieces off into middle Tn, effectively waning most convective elements, at least temporarily. However, during the pm hours, we shift our eyes northwestward, as the active MCS now over IA/NE...begins to threaten. The gfs all but dissipates it on its dive southeastward, while the NAM suggests it maintains itself and pushes on into/thru the PAH FA. We'll go middle of the road with it, maintaining high chance pops over the northwest counties...then gradually tapering into mid chance (or lower) pops across the remainder of the FA. This best fits the collab pic, with minor massages. Given the chance nature of this incoming pcpn, esp with regard to its southeastward advance, we'll hold off on short fuse FFA for Today, and let it die its natural death upon expiration (we'll continue ongoing FFW/FLW where needed). Then, we should see by pm hours where pcpn, if any, is setting up, and trending on movement, before it threatens areas over our central to southeastern parts that received the heaviest rains. We'll also see how their recovery goes, with regard to any additional FFA headline necessity. Given the extent of the convection, both within and without the FA, the presence of pcpn and associated blow off cloudiness is muting today's highs a little from previous projections. With even just a few hours of thinned clouds, we'll heat up nicely, but should fall shy of Heat Advisory headline thresholds, though triple digits are possible. For Friday into Friday night...the models still project another cold front to enter the forecast picture...driven southward from the strong area of Low pressure making passage over the Great Lakes. Just out of the fetch of the strongest westerlies, the boundary may stall and become quasi stationary again over our area Friday pm-Friday evening...which could result in a focusing mechanism for either strong to svr storms, or another heavy rain setup. We'll continue to outlook that potential on the HWO. Similarly, we'll have to monitor convective progression and blow off elements with regard to Heat Advisory headline necessity for Friday pm. Pops wane, but at least the chance continues, into the weekend, as the primary upper Low now moves east of the Lakes, but the upper ridging occurs over the High Plains, with the PAH FA between the two primary features. The added fuel from diurnal heating will make for the best chance time period to start the weekend. .LONG TERM...(Sunday through Wednesday) Issued at 256 AM CDT Thu Jul 7 2016 A messy extended foreast continues with the superblend of models maintaining a daily chance category pop for all or portions of the forecast area through the entire extended. Synoptically speaking, Mississippi river valley ridging will yield to incoming height falls and broad Low pressure troffing over time. The net result in the meso will be the daily chance cat pops ebbing from highest west to lowest east early, then translating southwest to northeast across the area, as the primary upper Low pressure storm system rides the Canadian border/lifts overtop the Great lakes and the ridging yields to its energy passage in the by then westerlies filtering across the middle to upper Mississippi and Wabash river valleys by the end of the period. && .AVIATION... Issued at 625 AM CDT Thu Jul 7 2016 The large complex of storms finally weakened and moved southeast of the taf sites, however another complex over northwest Missouri at 12z is heading southeast. The complex will likely hold together in some form or fashion as diurnal heating and southwest low-level flow destabilize the atmosphere. The most likely window for storms to arrive at the taf sites is early to mid afternoon. Gusty winds and ifr vsbys should accompany the activity, but not to the same degree as Wed. The only other concern is the lingering ifr cigs early this morning, mainly in the EVV/OWB area. This low cloudiness should burn off by late morning, giving way to a broken cu deck around 3k feet. Redevelopment of low clouds/fog is a potential issue tonight given extremely moist soil. However, enough southwest low-level flow is expected at this time to break up low level clouds/fog. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && Aviation...MY
Hazardous weather outlook, Jul 7, 4:12 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 412 AM CDT THU JUL 7 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 412 AM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT FLOODING REMAINS POSSIBLE EARLY TODAY DUE TO HEAVY OVERNIGHT RAINFALL. REFER TO FLOOD AND FLASH FLOOD WARNINGS AND STATEMENTS FOR DETAILS. PATCHY DENSE FOG COULD ALSO OCCUR IN SPOTS EARLY THIS MORNING. THUNDERSTORMS MAY BECOME STRONG LATER THIS AFTERNOON INTO THE OVERNIGHT HOURS. A MARGINAL TO SLIGHT RISK OF SEVERE WEATHER EXISTS WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER ASSOCIATED HAZARD OF CONCERN. HEAVY RAIN AND LIGHTNING WILL ACCOMPANY MOST STORMS AS HAZARDS. THE HEAT INDEX MAY TOP TRIPLE DIGITS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONTINUING DAILY STORM CHANCES EXIST. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE FRIDAY AFTERNOON AND EVENING, WITH A MARGINAL TO SLIGHT RISK OF SEVERE STORMS ACROSS THE AREA. DAMAGING WINDS WILL BE THE PRIMARY ASSOCIATED SEVERE WEATHER HAZARD, WITH HEAVY RAIN AND LIGHTNING ACCOMPANYING STORM HAZARDS. THE HEAT INDEX WILL TOP 100 FRIDAY AFTERNOON AND MAY APPROACH OR EXCEED HEAT ADVISORY THRESHOLDS OF 105 AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD STAY TUNED TO THE LATEST FORECASTS AND UPDATES FOR POTENTIAL ACTIVATION REQUESTS.
In the hours before
Special weather statement, Jul 7, 3:58 AM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
358 AM CDT THU JUL 7 2016
KYZ009-070945-
CALLOWAY KY-
358 AM CDT THU JUL 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR CALLOWAY COUNTY UNTIL 445 AM
CDT...
AT 356 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR MURRAY...MOVING SOUTH AT 30 MPH. A TRAINED SPOTTER
REPORTED GUTTERS BLOWN OFF A HOME...ALONG WITH SMALL TREE LIMBS DOWN
AT ALMO.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR KENTUCKY LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3650 8849 3675 8849 3675 8811 3670 8808
3661 8804 3654 8803 3650 8805
TIME...MOT...LOC 0856Z 341DEG 25KT 3666 8825Local storm report, Jul 7, 4:09 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
409 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM TSTM WND DMG 1 S ALMO 36.68N 88.28W
07/07/2016 CALLOWAY KY TRAINED SPOTTER
LAWN FURNITURE DAMAGED...SMALL TREE LIMBS BLOWN
DOWN...GUTTERS BLOWN OFF OF HOME
&&
BP2Local storm report, Jul 7, 4:22 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
422 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 AM HEAVY RAIN DRAFFENVILLE 36.94N 88.34W
07/07/2016 M6.87 INCH MARSHALL KY MESONET
RAINFALL SINCE MIDNIGHT ON KENTUCKY MESONET STATION
&&
BP2Local storm report, Jul 7, 4:41 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
441 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM FLASH FLOOD BENTON 36.85N 88.36W
07/07/2016 MARSHALL KY EMERGENCY MNGR
MULTIPLE AGENCIES IN PROCESS OF EVACUATIONS THROUGHOUT
MARSHALL COUNTY
&&
BP2Local storm report, Jul 7, 4:45 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
445 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 AM FLASH FLOOD 2 N BENTON 36.88N 88.36W
07/07/2016 MARSHALL KY FIRE DEPT/RESCUE
ONE FOOT OF WATER OVER PURCHASE PARKWAY /FUTURE I-69/ AT
MILE MARKER 46
&&
MYLocal storm report, Jul 7, 7:50 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
750 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND GST MOUNT CARMEL 38.42N 87.77W
07/06/2016 E50.00 MPH WABASH IL EMERGENCY MNGR
SOME TREES WERE REPORTED DOWN ALONG WITH POWER OUTAGES IN
THE COUNTY.
1240 PM TSTM WND GST WEST PADUCAH 37.08N 88.74W
07/06/2016 M66.00 MPH MCCRACKEN KY ASOS
MEASURED AT PADUCAH AIRPORT
0105 PM TSTM WND DMG 1 W DELTA 37.20N 89.76W
07/06/2016 CAPE GIRARDEAU MO TRAINED SPOTTER
WINDS ESTIMATED 65 MPH. SEVERAL TREES DOWN WITH POWER
OUTAGES. THERE IS ALSO SOME CORN FIELD DAMAGE
0105 PM HEAVY RAIN 1 W DELTA 37.20N 89.76W
07/06/2016 E1.50 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
ESTIMATED RAINFALL OF 1.50 TO 2 INCHES OF RAIN IN 20
MINUTES
0125 PM TSTM WND DMG 2 NE ARLINGTON 36.81N 88.99W
07/06/2016 CARLISLE KY EMERGENCY MNGR
DAMAGE TO WRIGHTS SAWMILL ON COUNTY ROAD 1201
0133 PM TSTM WND DMG 3 E MILBURN 36.80N 88.84W
07/06/2016 CARLISLE KY EMERGENCY MNGR
BARN DAMAGED ALONG 6000 BLOCK OF KY ROUTE 307
SOUTH...BETWEEN KY ROUTES 121 AND 80 EAST
0250 PM TSTM WND DMG CLAY 37.48N 87.82W
07/06/2016 WEBSTER KY EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN IN OR NEAR
CLAY...TREE FELL ON A HOUSE...SEVERAL TREES FELL BLOCKING
ROADS OR ONTO POWER LINES
0817 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
SEVERAL STREETS IN MADISONVILLE ARE COVERED IN WATER.
HIGH WATER SIGNS BEING DEPLOYED.
0830 PM FLASH FLOOD 2 ENE NEBO 37.40N 87.61W
07/06/2016 HOPKINS KY TRAINED SPOTTER
WATER COVERING SEVERAL PORTIONS OF EASTBOUND HWY
41A...WATER FLOWING OVER THE ROAD IN SOME SPOTS
0904 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
HWY 1069 IS IMPASSABLE. SEVERAL ROADS HAVE VERY HIGH
WATER ON THEM DUE TO DRAINAGE. BROWN BADGET LOOP BLOCKED
OFF AND PEOPLE ARE STUCK BETWEEN FLOODED ROADS.
0940 PM FLASH FLOOD 3 SSW STURGIS 37.51N 88.01W
07/06/2016 CRITTENDEN KY LAW ENFORCEMENT
WATER OVER PORTIONS OF SEVERAL COUNTY ROADS AND PORTIONS
OF HWY 365
0940 PM FLASH FLOOD MARION 37.33N 88.08W
07/06/2016 CRITTENDEN KY LAW ENFORCEMENT
WATER OVER PORTIONS MULTIPLE COUNTY ROADS AND HIGHWAYS
INCLUDING HWY 60 EAST
0940 PM FLASH FLOOD STURGIS 37.55N 87.99W
07/06/2016 UNION KY FIRE DEPT/RESCUE
FLOODING AND WATER OVER SEVERAL ROADS REPORTED IN STURGIS
AREA
0949 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
NORTH MAIN ST HWY 41 IMPASSABLE. OFFICER REPORTS WATER UP
TO HOOD OF CAR. THIS IS JUST SOUTH OF THE INTERSECTION
WITH ISLAND FORD RD KY 1081.
1003 PM FLOOD 1 N HURST 37.85N 89.14W
07/06/2016 WILLIAMSON IL TRAINED SPOTTER
COUPLE INCHES OF WATER OVER HIGHWAY 149
1003 PM FLASH FLOOD 1 N HURST 37.85N 89.14W
07/06/2016 WILLIAMSON IL TRAINED SPOTTER
HWY 149 ALONG FRANKLIN COUNTY LINE
1009 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
RESIDENT ON IROQUOIS DRIVE REQUESTING ASSISTANCE DUE TO
HOME BEING FLOODED AND NEEDS ASSISTANCE EVACUATING.
1014 PM FLASH FLOOD CENTRAL CITY 37.30N 87.13W
07/06/2016 MUHLENBERG KY EMERGENCY MNGR
DOWNTOWN CENTRAL CITY STREETS WITH SEVERAL FEET OF WATER
OVER MANY OF THEM
1015 PM FLASH FLOOD MORTONS GAP 37.24N 87.47W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
HIGH WATER ON SHOP STREET. HOME FLOODING.
1016 PM FLASH FLOOD 3 SW DIXON 37.49N 87.73W
07/06/2016 WEBSTER KY 911 CALL CENTER
PORTIONS OF KY ROUTE 132 WEST BEING CLOSED DUE TO WATER
COVERING THE ROADS
1021 PM FLASH FLOOD 5 E MADISONVILLE 37.34N 87.41W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
HWY 70 AT NEALIE WEBB ROAD IS CLOSING DUE TO HIGH WATER.
VEHICLE IS STUCK IN HIGH WATER.
1022 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
VEHICLE STUCK IN WATER UNDER RAILROAD TUNNELS ON
WHITTINGTON DRIVE.
1023 PM FLASH FLOOD CRAYNE 37.26N 88.08W
07/06/2016 CRITTENDEN KY TRAINED SPOTTER
WATER COVERING SEVERAL PARTS OF 641 WEST FROM FREDONIA KY
TO MARION KY...AT TIMES WATER COVERING ROAD WAS NEARLY
IMPASSABLE
1025 PM FLASH FLOOD MARION 37.73N 88.94W
07/06/2016 WILLIAMSON IL PUBLIC
COURT STREET IN MARION IS FLOODED.
1030 PM FLASH FLOOD CENTRAL CITY 37.30N 87.13W
07/06/2016 MUHLENBERG KY 911 CALL CENTER
3 TO 4 FEET OF WATER OVER ROADS THROUGHOUT CENTRAL CITY
AND MANY ROADS ARE IMPASSABLE...SEVERAL VEHICLES
COMPLETELY SUBMERGED...WORST CONDITIONS IN COUNTY ARE IN
CENTRAL CITY
1036 PM FLASH FLOOD HARRISBURG 37.74N 88.55W
07/06/2016 SALINE IL 911 CALL CENTER
MANY ROADS FLOODED THROUGHOUT HARRISBURG
1042 PM FLASH FLOOD STURGIS 37.55N 87.99W
07/06/2016 UNION KY 911 CALL CENTER
PORTIONS OF SEVERAL ROADS WITH WATER COVERING THEM NEAR
STURGIS...INCLUDING US HWY 60 WEST AND BLUEBERRY HILL
ROAD
1044 PM FLASH FLOOD HARRISBURG 37.74N 88.55W
07/06/2016 SALINE IL LAW ENFORCEMENT
NUMEROUS CITY STREETS IN HARRISBURG FLOODED.
1055 PM FLASH FLOOD MORTONS GAP 37.24N 87.47W
07/06/2016 HOPKINS KY TRAINED SPOTTER
AT LEAST SIX INCHES OF FLOWING WATER ON ROADS IN DOWNTOWN
MORTONS GAP
1106 PM HEAVY RAIN 2 S JUNCTION 37.69N 88.24W
07/06/2016 E3.00 INCH GALLATIN IL TRAINED SPOTTER
AT LEAST 3 INCHES OF RAIN IN 2 HOURS AND 45 MINUTES
1106 PM FLASH FLOOD EQUALITY 37.74N 88.34W
07/06/2016 GALLATIN IL LAW ENFORCEMENT
CAR STUCK IN WATER ON ILLINOIS 142 NEAR EQUALITY.
1110 PM FLASH FLOOD HARRISBURG 37.74N 88.55W
07/06/2016 SALINE IL PUBLIC
PORTIONS OF CHURCH STREET COVERED WITH SEVERAL FEET OF
WATER NEAR THE SALINE CARE CENTER
1116 PM FLASH FLOOD 1 NW EQUALITY 37.75N 88.36W
07/06/2016 GALLATIN IL EMERGENCY MNGR
NUMEROUS STATE ROUTES IN GALLATIN COUNTY COVERED
PARTIALLY WITH WATER...INCLUDING HWY 142 AT SALINE
GALLATIN COUNTY LINE WHICH IS IMPASSABLE
1117 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
WEST CENTER STREET FROM MADISON SQUARE DRIVE TO PARK
AVENUE IS UNDER AT LEAST A FOOT OF WATER.
1154 PM FLASH FLOOD ROSICLARE 37.42N 88.35W
07/06/2016 HARDIN IL 911 CALL CENTER
WATER COVERING PORTIONS OF A FEW CITY ROADS
1154 PM FLASH FLOOD GOLCONDA 37.36N 88.49W
07/06/2016 LIVINGSTON IL 911 CALL CENTER
SEVERAL COUNTY ROADS PARTIALLY COVERED WITH WATER
1154 PM FLASH FLOOD ELIZABETHTOWN 37.45N 88.30W
07/06/2016 HARDIN IL 911 CALL CENTER
WATER OVER PORTIONS OF ONE STATE ROAD AND SEVERAL CITY
AND COUNTY ROADS...A FEW PORTIONS OF THESE WERE
IMPASSABLE AT TIMES. A FEW CITY AND COUNTY ROADS
TEMPORARILY CLOSED.
1156 PM FLASH FLOOD CARBONDALE 37.72N 89.22W
07/06/2016 JACKSON IL BROADCAST MEDIA
ROUTE 13 EASTBOUND NEAR WALL STREET IN CARBONDALE COVERED
BY SEVERAL INCHES OF WATER WITH TWO CARS STRANDED.
MANHOLE COVERS BLOW OUT WITH WATER UP/OUT.
1200 AM FLASH FLOOD 6 SW GREENVILLE 37.15N 87.26W
07/07/2016 MUHLENBERG KY EMERGENCY MNGR
ROADWAYS FLOODING IN NUMEROUS LOCATIONS ACROSS THE COUNTY
1200 AM HEAVY RAIN CARBONDALE 37.72N 89.22W
07/07/2016 M4.26 INCH JACKSON IL AWOS
DAILY RAINFALL TOTAL FROM JULY 6TH
1204 AM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/07/2016 HOPKINS KY LAW ENFORCEMENT
SOME ROADS IN MADISONVILLE STILL IMPASSABLE...INCLUDING
EAST CENTER FROM MADISON SQUARE DRIVE TO PARK AVENUE...AS
WELL AS THE PARKWAY PLAZA MALL AREA
1222 AM FLASH FLOOD 1 SE CRESWELL 37.26N 87.91W
07/07/2016 CALDWELL KY PUBLIC
PORTIONS OF SHADY GROVE ROAD IMPASSABLE NEAR CRESWELL
1227 AM FLASH FLOOD HOPKINSVILLE 36.85N 87.49W
07/07/2016 CHRISTIAN KY EMERGENCY MNGR
WIDESPREAD FLOODING THROUGHOUT THE COUNTY
1230 AM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/07/2016 HOPKINS KY LAW ENFORCEMENT
FIRE DEPARTMENT ENROUTE TO PARKWAY PLAZA MALL TO RESCUE
WOMAN AND CHILD IN VEHICLE
1237 AM FLASH FLOOD 1 NE MORTONS GAP 37.25N 87.46W
07/07/2016 HOPKINS KY LAW ENFORCEMENT
WHITE CITY ROAD IMPASSABLE A HALF MILE FROM THE PARKWAY
1245 AM FLASH FLOOD 2 W DYCUSBURG 37.16N 88.22W
07/07/2016 LIVINGSTON KY PUBLIC
SUGAR CREEK ROAD IN TILENE AREA IS UNDER WATER...NEARBY
FIELDS HAVE PONDING OF WATER
0100 AM FLASH FLOOD VIENNA 37.41N 88.89W
07/07/2016 JOHNSON IL LAW ENFORCEMENT
WATER COVERING SOME PORTIONS OF LOCAL ROADS
0109 AM FLASH FLOOD ELKTON 36.81N 87.16W
07/07/2016 TODD KY TRAINED SPOTTER
NORTH FORK OF ELK FORK CREEK IS OUT OF ITS BANKS
0115 AM FLASH FLOOD 3 N MURPHYSBORO 37.81N 89.34W
07/07/2016 JACKSON IL BROADCAST MEDIA
FLASH FLOODING OF ROADS AND YARDS...DRIVEWAY OF HOME
COMPLETELY FLOODED AND DITCHES OVERFLOWING INTO THE
STREET IN SEVERAL LOCATIONS NEAR HARRISON ROAD
0117 AM HEAVY RAIN 2 NNW CADIZ 36.90N 87.84W
07/07/2016 M3.16 INCH TRIGG KY TRAINED SPOTTER
3.16 INCHES OF RAIN IN TWO HOURS
0118 AM FLASH FLOOD PRINCETON 37.11N 87.88W
07/07/2016 CALDWELL KY TRAINED SPOTTER
SEVERAL FEET OF FLOWING WATER COVERING PORTIONS OF
PARKING LOTS AND BALL FIELDS ALONG HWY 139
0121 AM FLASH FLOOD CADIZ 36.87N 87.82W
07/07/2016 TRIGG KY EMERGENCY MNGR
WATER IN HOME ON BROWN STREET...SEVERAL ROADS IN TRIGG
NOW COVERED WITH WATER
0148 AM FLASH FLOOD CALVERT CITY 37.03N 88.35W
07/07/2016 MARSHALL KY EMERGENCY MNGR
VEHICLE THREE-QUARTERS FULL OF WATER. APARTMENT BUILDING
FLOODING. 3.23 INCHES OF RAIN...MOSTLY IN PAST HOUR.
0149 AM FLASH FLOOD 2 S CALVERT CITY 37.00N 88.35W
07/07/2016 MARSHALL KY NWS EMPLOYEE
STANDING AND FAST FLOWING WATER ALONG NEARBY ROADS AND IN
YARD
0159 AM HEAVY RAIN 2 S CALVERT CITY 37.00N 88.35W
07/07/2016 M4.00 INCH MARSHALL KY NWS EMPLOYEE
FOUR INCHES OF RAIN SINCE MIDNIGHT
0205 AM FLASH FLOOD POSSUM TROT 37.01N 88.43W
07/07/2016 MARSHALL KY 911 CALL CENTER
SIX PEOPLE TRAPPED IN APARTMENT DUE TO FLOODING...ALONG
DRIVERS ROAD
0230 AM FLASH FLOOD CADIZ 36.87N 87.82W
07/07/2016 TRIGG KY BROADCAST MEDIA
WATER OVER PORTIONS OF SEVERAL CITY AND COUNTY ROADS
0256 AM FLASH FLOOD ELKTON 36.81N 87.16W
07/07/2016 TODD KY TRAINED SPOTTER
NORTH FORK OF ELK FORK CREEK IS WELL OUT OF ITS
BANKS...HAS SURROUNDED A HOME...AND IS INUNDATING
SURROUNDING FARMLAND
0301 AM HEAVY RAIN 2 S CALVERT CITY 37.00N 88.35W
07/07/2016 M5.51 INCH MARSHALL KY NWS EMPLOYEE
5.51 INCHES IN 3 HOURS
0319 AM FLASH FLOOD CALVERT CITY 37.03N 88.35W
07/07/2016 MARSHALL KY FIRE DEPT/RESCUE
MANY ROADS IN MARSHALL COUNTY ARE UNDER WATER...INCLUDING
MANY MAIN ROADS
0319 AM FLASH FLOOD 2 SE CALVERT CITY 37.01N 88.33W
07/07/2016 MARSHALL KY FIRE DEPT/RESCUE
EVACUATIONS ARE UNDERWAY IN GILBERTSVILLE KY...INCLUDING
EVACUATION OF ONE MOBILE HOME...THIS MOBILE HOME SITS
WAIST HIGH AND WATER WAS UP TO THE DOOR
0332 AM HEAVY RAIN BENTON 36.85N 88.36W
07/07/2016 E0.50 INCH MARSHALL KY TRAINED SPOTTER
HALF OF AN INCH OF RAIN IN 10 MINUTES
0349 AM TSTM WND DMG 1 S ALMO 36.68N 88.28W
07/07/2016 CALLOWAY KY TRAINED SPOTTER
LAWN FURNITURE DAMAGED...SMALL TREE LIMBS BLOWN
DOWN...GUTTERS BLOWN OFF OF HOME
0349 AM TSTM WND DMG 1 S ALMO 36.68N 88.28W
07/07/2016 CALLOWAY KY TRAINED SPOTTER
SMALL TREE LIMBS DOWN...GUTTERS BLOWN OFF HOME...LAWN
FURNITURE DAMAGED
0421 AM HEAVY RAIN DRAFFENVILLE 36.94N 88.34W
07/07/2016 M6.87 INCH MARSHALL KY MESONET
RAINFALL SINCE MIDNIGHT ON KENTUCKY MESONET STATION
0432 AM FLASH FLOOD BENTON 36.85N 88.36W
07/07/2016 MARSHALL KY EMERGENCY MNGR
MULTIPLE AGENCIES IN PROCESS OF EVACUATIONS THROUGHOUT
MARSHALL COUNTY
0437 AM FLASH FLOOD 2 N BENTON 36.88N 88.36W
07/07/2016 MARSHALL KY FIRE DEPT/RESCUE
ONE FOOT OF WATER OVER PURCHASE PARKWAY /FUTURE I-69/ AT
MILE MARKER 46
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:47 PM CDT | Flash Flood Watch | PAH | Caldwell, Calloway, Christian, Crittenden, Graves, Hopkins and 10 more | 8 hr |
| Jul 6, 8:08 PM CDT | Flash Flood Warning | PAH | Crittenden, Hopkins, Muhlenberg, Webster | 7 hr |
| Jul 6, 9:20 PM CDT | Flash Flood Warning | PAH | Hopkins | 4 hr |
| Jul 6, 9:40 PM CDT | Flash Flood Warning | PAH | Union | 3 hr |
| Jul 6, 10:30 PM CDT | Flash Flood Warning | PAH | Livingston | 7 hr |
| Jul 6, 11:03 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon | 27 min |
| Jul 6, 11:38 PM CDT | Flash Flood Warning | PAH | Caldwell, Christian, Lyon, Todd, Trigg | 3 hr |
| Jul 7, 1:16 AM CDT | Flash Flood Warning | PAH | McCracken, Marshall | 7 hr |
| Jul 7, 1:37 AM CDT | River Flood Warning | PAH | Christian, Trigg | 12 hr |
| Jul 7, 1:40 AM CDT | River Flood Warning | PAH | Christian, Trigg | 19 hr |
| Jul 7, 3:02 AM CDT | Areal Flood Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Muhlenberg, Todd and 1 more | 9 hr |
| Jul 7, 3:07 AM CDT | Flash Flood Warning | PAH | Lyon, Trigg | 4 hr |
| Jul 7, 3:40 AM CDT | River Flood Warning | PAH | Muhlenberg | 7 days |
| Jul 7, 3:51 AM CDT | Flash Flood Warning | PAH | Calloway | 3 hr |
| Jul 7, 3:58 AM CDT | Special Weather Statement | PAH | Calloway | 47 min |
| Jul 7, 7:55 AM CDT | Areal Flood Warning | PAH | McCracken, Marshall | 3 hr |
| Jul 7, 12:13 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 32 min |
| Jul 7, 12:40 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 35 min |
| Jul 7, 12:44 PM CDT | Areal Flood Advisory | PAH | Calloway, Graves, McCracken, Marshall | 3 hr |
| Jul 7, 12:49 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 26 min |
| Jul 7, 1:17 PM CDT | Areal Flood Advisory | PAH | Caldwell, Christian, Lyon, Todd, Trigg | 3 hr |
| Jul 7, 1:46 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 29 min |
| Jul 7, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 26 min |
| Jul 7, 1:57 PM CDT | Flash Flood Warning | PAH | Christian, Todd, Trigg | 5 hr |
| Jul 7, 2:02 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 1 more | 28 min |
| Jul 7, 2:11 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 34 min |
| Jul 7, 3:15 PM CDT | Areal Flood Advisory | PAH | Hopkins, Webster | 2 hr |
| Jul 6, 10:51 PM CDT | Flash Flood Warning | PAH | Jackson, Johnson | 3 hr |
| Jul 7, 5:14 AM CDT | Dense Fog Advisory | PAH | Franklin, Hamilton, Jackson, Jefferson, Perry, Saline and 2 more | 3 hr |
| Jul 7, 11:49 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 26 min |
| Jul 7, 12:30 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pulaski, Union | 30 min |
| Jul 7, 12:37 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pope, Saline, Williamson | 23 min |
| Jul 7, 11:16 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 29 min |
| Jul 7, 11:38 AM CDT | Special Weather Statement | PAH | Cape Girardeau, Scott | 37 min |
Nearby
Flash Flood Watches in Kentucky, 2016Flash Flood Watches in Illinois, 2016Flash Flood Watches in Missouri, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.